Article Text

PDF
CASE REPORT
Dapsone hypersensitivity syndrome not related to G6PD deficiency
  1. Karlijn J G Schulkes1,
  2. J W Cohen Tervaert2,
  3. Feiko Rijken3,
  4. Lenneke E M Haas4
  1. 1Department of Internal Medicine, Diakonessenhuis Utrecht, Utrecht, The Netherlands
  2. 2Department of Immunology, Maastricht University, Maastricht, The Netherlands
  3. 3Department of Dermatology, Diakonessenhuis Utrecht, Utrecht, The Netherlands
  4. 4Department of Intensive Care, Diakonessenhuis Utrecht, Utrecht, The Netherlands
  1. Correspondence to Lenneke E M Haas, lennekehaas{at}hotmail.com

Summary

Dapsone hypersensitivity syndrome (DHS) is a rare, but potentially life-threatening reaction to dapsone. We describe a 55-year-old Caucasian woman with normal glucose-6-phosphate dehydrogenase levels presenting with an extensive skin eruption, high-grade fever, pneumonitis and hepatitis, which occurred within 3 weeks after initiation of dapsone. In addition to supportive care, the patient was successfully treated with high-dose corticosteroids and antibiotics. The combination of high-grade fever, skin rash, lung and liver involvement made a dapsone hypersensitivity syndrome very likely.

Statistics from Altmetric.com

Request Permissions

If you wish to reuse any or all of this article please use the link below which will take you to the Copyright Clearance Center’s RightsLink service. You will be able to get a quick price and instant permission to reuse the content in many different ways.